I was just wondering has anyone's MD recommended taking the vitamin/supplement Vitamin B-6 to correct a luteal phase defect. I have not been diagnosed with this, but I have noticed that I get my LH surge around CD15-16, then AF shows up 11-12 days later. The cause of my early miscarriages have been due to low progesterone levels. The highest my progesterone levels have been without the supplementation of Prometrium with these pregnancies have been 4.3 or 4.6, which is not sufficient, in the least, to sustain a healthy pregnancy. I have had two miscarriages and with both I was approximately 4-5 wks gestation. With my last pregnancy the progesterone level at 4 wks was 39.9, which is adequate; however, this was with Prometrium on board. I am a healthy 26 year old female who has no chronic illnesses. Just curious to know if anyone is familiar with this and your experiences. Thank you in advance.
I tried B6 to lengthen my luteal phase (although it's currently 12 days, which is sufficient) and for some reason, B6 caused me to spot after ovulation. I may just be an anamoly though. Good luck, and it probably wouldn't hurt!
Hello! so sorry to hear about your losses! i had premenstrual spotting for a long time, tried B6 as well 100mg per day, never noticed any differences, but as atia said, taken in moderation it shouldn't hurt anything.. the one thing that stopped my spotting and lengethened my LP was progesterone.. GOOD LUCK!
What is the dosage you have been taking? I just started out with 1 tab a day, which is 50 mg. I did not want to immediately take the maximum dosage because I wanted to see if I would experience any side effects.
That is the dosage I am taking. I am actually taking a B Complex. The B Complex contains 50 mg and my prenetal contains 2.5 mg. I can't handle a lot of "B" it is very hard on my stomach. Hope this helps!!
Well from what i understand, if your LPhase is less than 11 days then you should be concerned about it, but your AF coming 11-12 days later seems accurate.(12-14is good) Have you talked to your DR about your concerns.
I hope i am remembering this right, your progesterone levels could also be making your AF come early, being after ovulation, the levels are suppose to be high which would prevent a woman from her cycle starting, but when levels are low it can bring on your cycle. Having progesterone problems is considered a Luteal Phase Defect and i dont think vitamin B corrects that, you actually need progesterone supplements in addition to the vitamin b(not 100% sure but i think thats right)
Since you had 2 m/c due to progesterone, you should ask your dr to take your P levels 7days after ovulation and i think levels under 15 indicate a problem. Do you take your temps? After ovulation, Progesterone is responsible for the temps staying elevated, if they dont stay elevated for 12 days then its a progesterone problem.
The vitamiins wont hurt but you may want to try getting your levels checked, the progesterone may be your problem, as you stated, they were high when you took supplements.
Im just going on the info you gave, i dont no your whole story, you may have had or did all those things.
Thanks for your comment. Actually my luteal phase is not 12-14 days. The LH surge is what lets you know that ovulation will occur in the next 24-48 hours. This means that my luteal phase is 10-11 days and anything less than 12 is considered a problem. I contemplated doing BBT, but figured it was a waste of time since I never used it the other times I was pregnant (4 times in 1 year). Not insinuating that it is not helpful to others, but in my case it just adds one more thing to the list and my husband and I are trying not to stress this time around when we ttc in November. I know I will have no problem getting preggo, I am just praying that it does not end in miscarriage or our baby is not diagnosed with a disorder that happens 1 in every 250,000 to 400,000 births again. What are the odds huh? We shall see. I just want to get things in alignment now so when November gets here all we will have to do is bd and Voila...BFP!!!
Just in case you didn't have a chance to read my posts and profile Latrice, my last (4th) pregnancy was not a miscarriage. My daughter Madison Brianna was born sleeping at 24 wks and 3 days gestation due to a cord accident. Her umbilical cord was wrapped tightly around her ankle and thus cut off circulation. At 18 wks gestation my daughter was diagnosed via ultrasound with an omphalocele and a mild case of spina bifida. I had an amniocentesis done and AFP (alpha fetaprotein) blood test done and both results were NORMAL. What happened to my baby girl happens, as I mentioned above, 1 in every 250,000 to 400,000 births. MD states since this happened by chance it is highly unlikely to occur again, but I am sure you understand me being a little scared. Dh and I are a peace with what happened with Maddie because we know she does not have to suffer and is now healed. Praise God.
MD has me and dh on 4 mg of folic acid because even though the spina bifida was not genetic and Maddie had no chromosome abnormalities, she wants us to take it to prevent the "chance" of it occurring again.
I will keep you all posted. Thank you again for your input.
I took B6 for at least 9 months. It did lengthen my LP by about 2 days, elevated my temps, and helped with my PMS. Unfortunately, it "might" have also caused bloating, slight weight gain and skin discoloration. I took 200mgs at first and weaned down to 100mg to 50mg and stopped completely. My LP is still almost as long after stopping but maybe shorter by a day.
If I were to start it again I would only take 50-100mgs and keep an eye on the symptoms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.